Alert archive / Pennsylvania / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm warning at Jan 28, 2019, 3:16 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Jan 29, 2019, 4:00 AM EST. It was in force for 17 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2019, 3:16 PM EST (20:16 UTC)
- In effect from
- Jan 29, 2019, 4:00 AM EST
- Expired
- Jan 29, 2019, 9:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 3:06 PM EST | SNOW 2 | Tobyhanna, PA | |
| Jan 29, 5:00 PM EST | SNOW 3.5 | Pocono Summit, PA | TEMP: 27F. |
| Jan 29, 6:00 PM EST | SNOW 5 | Tobyhanna, PA | ELEVATION: 1964 FT. |
| Jan 29, 8:00 PM EST | SNOW 4 | East Stroudsburg, PA | |
| Jan 29, 8:20 PM EST | SNOW 6 | Albrightsville, PA | |
| Jan 29, 8:30 PM EST | SNOW 5.4 | 1 Ne Bossardsville, PA | |
| Jan 29, 8:30 PM EST | SNOW 5.5 | East Stroudsburg, PA | |
| Jan 29, 9:00 PM EST | SNOW 5.2 | Mount Pocono, PA | |
| Jan 29, 9:00 PM EST | SNOW 5.5 | Lehighton, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS41 KPHI 282016 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Mon Jan 28 2019 PAZ054-055-291100- /O.UPG.KPHI.WS.A.0002.190129T1200Z-190130T1200Z/ /O.NEW.KPHI.WS.W.0003.190129T0900Z-190130T0500Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 316 PM EST Mon Jan 28 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EST TUESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches are forecast. * WHERE...Carbon County and Monroe County in Pennsylvania. * WHEN...From 4:00 AM Tuesday until midnight on Tuesday night. * ADDITIONAL DETAILS...Snow is expected to overspread the region early on Tuesday morning. It should become heavy at times. The snow is forecast to come to an end on Tuesday evening. Travel will become difficult with the hazardous conditions impacting both the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means that severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for your state can be obtained by calling 5 1 1. && $$ DEZ001-MDZ008-NJZ010-015-PAZ070-071-102-104-106-291100- /O.NEW.KPHI.WW.Y.0005.190129T0900Z-190130T0500Z/ New Castle-Cecil-Somerset-Mercer-Delaware-Philadelphia- Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Wilmington, Elkton, Somerville, Trenton, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 316 PM EST Mon Jan 28 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EST TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches are forecast. * WHERE...Extreme northeastern Maryland, northern Delaware, extreme southeastern Pennsylvania, and the New Jersey counties of Mercer and Somerset. * WHEN...From 4:00 AM Tuesday until midnight on Tuesday night. * ADDITIONAL DETAILS...Snow is expected to overspread the region on Tuesday morning. It should mix with, then change to rain in the afternoon. The precipitation is forecast to transition back to snow on Tuesday evening before coming to an end. Be prepared for slippery roads and walkways. The hazardous conditions could impact both the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Expect snow covered roads and limited visibility. Use extra caution if driving. The latest road conditions for your state can be obtained by calling 5 1 1. && $$ NJZ001-007>009-PAZ060>062-101-103-105-291100- /O.NEW.KPHI.WW.Y.0005.190129T0900Z-190130T0500Z/ Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, Chalfont, and Perkasie 316 PM EST Mon Jan 28 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EST TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches are forecast. * WHERE...Berks County, the Lehigh Valley, western and northern Chester County, upper Montgomery County and upper Bucks County in Pennsylvania, and the New Jersey counties of Hunterdon, Warren, Morris and Sussex. * WHEN...From 4:00 AM Tuesday until midnight Tuesday night. * ADDITIONAL DETAILS...Snow is expected to overspread the region on Tuesday morning. Moderate snowfall rates are possible. It may mix with some rain in the afternoon. The snow is forecast to come to an end on Tuesday evening. Be prepared for slippery roads and walkways. The hazardous conditions could impact both the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Expect snow covered roads and limited visibility. Use extra caution if driving. The latest road conditions for your state can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter Iovino
3 follow-up statements
790 WWUS41 KPHI 290912 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 412 AM EST Tue Jan 29 2019 DEZ001-MDZ008-NJZ010-015-PAZ070-071-102-104-106-292115- /O.CAN.KPHI.WW.Y.0005.000000T0000Z-190130T0500Z/ /O.NEW.KPHI.WW.Y.0006.190129T2100Z-190130T0500Z/ New Castle-Cecil-Somerset-Mercer-Delaware-Philadelphia- Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Wilmington, Elkton, Somerville, Trenton, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 412 AM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...Snow expected. Total snow accumulations of one to two inches expected. * WHERE...Portions of central and northern New Jersey, southeast Pennsylvania, northeast Maryland and northern Delaware. * WHEN...From 4 PM this afternoon to midnight EST tonight. * ADDITIONAL DETAILS...A mix of rain and snow will develop this morning before changing to all rain with little accumulation expected before the change occurs. Rain will change back to snow from northwest to southeast late this afternoon into early this evening. The snow will continue for several hours before ending by midnight. Plan on slippery road conditions. The hazardous conditions will likely impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ054-055-292115- /O.CON.KPHI.WS.W.0003.000000T0000Z-190130T0500Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 412 AM EST Tue Jan 29 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow. Snow accumulations of 4 to 8 inches. * WHERE...Carbon and Monroe counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Snow is expected to overspread the region this morning and continue through the day before tapering off this evening. Travel will become difficult with the hazardous conditions impacting both the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ001-007>009-PAZ060>062-101-103-105-292115- /O.CON.KPHI.WW.Y.0005.000000T0000Z-190130T0500Z/ Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, Chalfont, and Perkasie 412 AM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Snow accumulations of 2 to 4 inches. * WHERE...Portions of northern and northwest New Jersey and east central and southeast Pennsylvania. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Snow is expected to overspread the region from west to east this morning. Moderate snowfall rates are possible. It may mix with some rain in the afternoon. The snow is forecast to come to an end from west to east through this evening . Be prepared for slippery roads and walkways. The hazardous conditions could impact both the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
431 WWUS41 KPHI 292008 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 308 PM EST Tue Jan 29 2019 PAZ054-055-300500- /O.CON.KPHI.WS.W.0003.000000T0000Z-190130T0500Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 308 PM EST Tue Jan 29 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Carbon and Monroe counties. * WHEN...Until midnight EST tonight. Snow heavier at times will continue this afternoon into early this evening, then end later this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact this evenings commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DEZ001-MDZ008-NJZ010-015-PAZ070-071-102-104-106-300500- /O.CON.KPHI.WW.Y.0006.190129T2100Z-190130T0500Z/ New Castle-Cecil-Somerset-Mercer-Delaware-Philadelphia- Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Wilmington, Elkton, Somerville, Trenton, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 308 PM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Rain changing to snow expected. Total snow accumulations of 1 to 2 inches expected. * WHERE...Portions of central and northern New Jersey, southeast Pennsylvania, northeast Maryland and northern Delaware. * WHEN...Until midnight EST tonight. Rain or a rain snow mix will change to all snow later this afternoon and continue early this evening, then end later this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact this evenings commute, especially for areas north and west of Trenton, Philadelphia and Wilmington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ001-007>009-PAZ060>062-101-103-105-300500- /O.CON.KPHI.WW.Y.0005.000000T0000Z-190130T0500Z/ Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, Chalfont, and Perkasie 308 PM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Additional snow accumulations of 2 to 3 inches. * WHERE...Portions of northern and northwest New Jersey and east central and southeast Pennsylvania. * WHEN...Until midnight EST tonight. Snow heavier at times will continue this afternoon into early this evening, then end later this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions will impact this evenings commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
402 WWUS41 KPHI 300200 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 900 PM EST Tue Jan 29 2019 PAZ054-055-300300- /O.CAN.KPHI.WS.W.0003.000000T0000Z-190130T0500Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 900 PM EST Tue Jan 29 2019 ...WINTER STORM WARNING IS CANCELLED... The snow has come to an end in the Pocono Region, and the Winter Storm Warning has been cancelled. If you will be going out overnight, be prepared for slippery conditions on untreated roads and walkways. $$ NJZ001-007>009-PAZ060>062-101-103-105-300300- /O.CAN.KPHI.WW.Y.0005.000000T0000Z-190130T0500Z/ Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, Chalfont, and Perkasie 900 PM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow is coming to an end. The Winter Weather Advisory has been cancelled. If you will be going out overnight, be prepared for slippery conditions on untreated roads and walkways. $$ DEZ001-MDZ008-NJZ010-015-PAZ070-071-102-104-106-300300- /O.CAN.KPHI.WW.Y.0006.000000T0000Z-190130T0500Z/ New Castle-Cecil-Somerset-Mercer-Delaware-Philadelphia- Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Wilmington, Elkton, Somerville, Trenton, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 900 PM EST Tue Jan 29 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow is coming to an end. The Winter Weather Advisory has been cancelled. If you will be going out overnight, be prepared for slippery conditions on untreated roads and walkways. $$ For more information from the National Weather Service visit www.weather.gov/phi/winter Iovino
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:16 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 28, 3:16 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 PM EST Mon Jan 28 2019
.SYNOPSIS...
Weak high pressure will move offshore tonight. Low pressure will
move across the lower Great Lakes and into Canada Tuesday through
Wednesday. A cold front will cross the area Tuesday night followed
by another Wednesday afternoon. Arctic high pressure will follow for
Thursday and into Friday. A warm front will affect the Delmarva area
Friday. More high pressure will build in for the weekend. Another
disturbance may arrive early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Overnight our area will be sandwiched between the ridge shifting
east and the next cold front due to arrive Tuesday evening. For the
most part, expect precipitation associated with the next system to
remain west of our region overnight, except from the Lehigh Valley
further west where initial rounds of snow could arrive in the pre
dawn hours.
Thanks to increasing clouds, expect temperatures to stay a few
degrees above the Monday morning lows, just slightly above
normal.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
What has changed: confidence is increasing as we get closer to the
event, so have converted the winter storm watch for the southern
Poconos to a winter storm warning, and have issued a winter weather
advisory for areas mostly along and northwest of I-95. Minor
adjustments were made to the snow amount forecast.
Thanks to the approaching cold front and a low developing along the
cold front and lifting northeast, expect a quick, but impactful
precipitation event Tuesday into Tuesday evening. As for the
individual elements of this event:
Timing: Not much change with the timing of the system. An initial
round of precipitation is expected in the morning. The main
precipitation event will likely be Tuesday afternoon into early
evening as the main area of frontogenesis will be over our region at
that time. Precipitation looks to move out quickly once the cold
front arrives Tuesday evening.
Precipitation types: This event looks to be mostly a rain or snow
event. Some models have a warm layer (most notably the NAM), but it
doesn't appear to be deep enough or warm enough to result in
significant melting of ice crystals, except in areas where
temperatures are high enough to support all rain anyway. Most of the
12Z guidance did come in slightly colder, so expanded the areas that
will see all snow further southeast, including the entire Lehigh
Valley, Berks County, and western Chester County. For the I95
corridor, expect a prolonged period of rain/snow mix, and possibly a
brief period tomorrow afternoon of all rain. For the coastal plains
of NJ and Delmarva, expect primarily rain with a brief period of a
rain/snow mix possible Tuesday evening.
Snow Amounts: As mentioned above, much of the 12Z guidance came in
colder, but it was balanced with a drier trend. Thus, snow amounts
didn't change significantly. 6 to 8 inches is possible across the
southern Poconos, 3 to 6 inches is possible for the far western
suburbs, NW NJ, Lehigh Valley, and Berks County. Up to 3 inches is
possible across the I95 corridor. Generally less than one inch is
expected over the Coastal Plains.
Temperatures: temperatures will be dropping Tuesday night behind the
cold front, but the arctic front, which will have the much
advertised bitter cold, is not expected to arrive until during the
day on Wednesday, so lows Tuesday night will likely range from the
single digits in the southern Poconos to lower 20s along and
southeast of the 95 corridor.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The arctic air arrives across the region Wed. A secondary cold front
attached to the low across Canada will swing thru during the
afternoon. Gusty winds are expected with and behind the front as the
deeper colder air pours across our area. Temperatures will drop some
5 to 10 degrees within a few hours after fropa. Yesterday, the
models were suggesting frequent snow showers across the entire
region with the front, but they seemed to have drier out somewhat,
so only widely scattered snow showers mainly across the N/W areas
are now expected. We have chc pops across the N and slgt chc pops
over Delmarva and srn NJ. Winds will probably gust between 30 and 40
mph thru the afternoon and into the evening. Localized tree/power
line issues are possible. Winds lesses overnight as the pressure
gradient begins to slacken. Lows by Thu morning will be 0 to -10 NW
and single digits (above zero) over Delmarva, metro Philly and srn
NJ. Winds chills will be 10 to 15 degrees lower than the temps.
Thursday...Fair weather with the coldest of the airmass settling
across the region. Highs only in the single digits (above zero)
N/W with teens across the Delaware Valley and low 20s over srn Delmarva.
Wind chills will be dangerously cold with WC flags possible.
Friday...Warm air advection begins as the arctic air moves away.
Clouds will increase over the area with an approaching warm
front and some light will develop across Delmarva and into SE
PA. Chc pops for the light snow over the srn regions and slgt
chc pops elsewhere. No accums are anticipated attm.
Saturday/Sunday...Fair weather expected Saturday with high pressure
building across the region. Temperatures will remain below normal,
but then readings will become a little above normal Sunday as the
high moves away. Another disturbance is slated to arrive early
next week. We just have some small chance pops in the fcst for
this presently.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR conditions are expected for most if not all of the
overnight hours. Ceilings will gradually lower late tonight as the
next system approaches the region, but are expected to stay just
above MVFR criteria. Winds will begin light and variable, settling
out of the southeast by sunrise.
Tuesday...Conditions are expected to deteriorate to MVFR and
possibly even IFR as precipitation moves in. Expect most of the TAF
sites to see a rain/snow mix or all rain through the day time hours.
Winds will be southerly increasing to 10 to 15 kt by the
afternoon.
Outlook...
Tuesday night...MVFR and localized IFR conditions continue into the
evening hours, but conditions should improve quickly to VFR behind a
cold front which will also bring an abrupt shift to west northwesterly
winds at 10 to 20 kt.
Wednesday...VFR with gusty winds developing. A few snow squalls with
lower vsbys possible after 18Z KRDG/KABE.
Wed night/Thursday...VFR. Very cold. Gusty winds.
Thursday night...VFR.
Friday/Fri night...Increasing clouds with -sn possible and MVFR
possible across Delmarva maybe KPHL. Low confid.
Saturday...VFR expected.
&&
.MARINE...
Winds and seas should stay below Small Craft Advisory criteria
tonight. Starting Tuesday morning, winds and seas on the ocean
waters are expected to reach SCA criteria.
Tuesday evening, we are expecting an abrupt shift to west
northwesterly winds behind a cold front, with winds increasing
quickly as well. Winds could get to gale force, so have issued a
gale watch beginning Tuesday night.
Outlook...
Wed/Wed night...Gales continue into Wed evening before diminishing
back to SCA conditions. Fair. Freezing spray.
Thu/Thu night...SCA expected. Fair. Freezing spray.
Fri thru Sat...Sub-SCA. Light snow possible Fri otherwise Fair.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 4 AM Tuesday to midnight EST
Tuesday night for PAZ060>062-070-071-101>106.
Winter Storm Warning from 4 AM Tuesday to midnight EST Tuesday
night for PAZ054-055.
NJ...Winter Weather Advisory from 4 AM Tuesday to midnight EST
Tuesday night for NJZ001-007>010-015.
DE...Winter Weather Advisory from 4 AM Tuesday to midnight EST
Tuesday night for DEZ001.
MD...Winter Weather Advisory from 4 AM Tuesday to midnight EST
Tuesday night for MDZ008.
MARINE...Gale Watch from Tuesday evening through Wednesday afternoon
for ANZ430-431-450>455.
Small Craft Advisory from 9 AM to 6 PM EST Tuesday for
ANZ450>455.
&&
Synopsis...O'Hara
Near Term...Johnson
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara
Marine...Johnson/O'HaraHazardous weather outlook, Jan 28, 4:18 AM EST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 418 AM EST Mon Jan 28 2019 PAZ054-055-290930- Carbon-Monroe- 418 AM EST Mon Jan 28 2019 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. In addition, periods of gusty winds and scattered snow squalls are possible on Wednesday afternoon. Very cold temperatures and wind chills are expected Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 070-071-101>106-290930- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 418 AM EST Mon Jan 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain is expected to change to snow Tuesday into Tuesday night. Hazardous travel conditions are possible during and after this changeover as roads may become very icy. Periods of strong, gusty winds and scattered snow squalls are possible Wednesday afternoon as an arctic cold front moves through. Very cold temperatures and wind chills are expected Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-290930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 418 AM EST Mon Jan 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale-force northwest winds are possible Wednesday into Wednesday night with freezing spray developing Wednesday night and continuing Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:16 PM EST | Winter Weather Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery and 2 more | 30 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.